On the local existence of analytic solutions to the Prandtl boundary layer equations

Igor Kukavica, Vlad Vicol

Research output: Contribution to journalArticle

46 Scopus citations

Abstract

We address the local well-posedness of the Prandtl boundary layer equations. Using a new change of variables we allow for more general data than previously considered, that is, we require the matching at the top of the boundary layer to be at a polynomial rather than exponential rate. The proof is direct, via analytic energy estimates in the tangential variables.

Original languageEnglish (US)
Pages (from-to)269-292
Number of pages24
JournalCommunications in Mathematical Sciences
Volume11
Issue number1
DOIs
StatePublished - Mar 2013

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Keywords

  • Boundary layer
  • Inviscid limit
  • Matched asymptotics
  • Prandtl equation
  • Real-analyticity
  • Well-posedness

Fingerprint Dive into the research topics of 'On the local existence of analytic solutions to the Prandtl boundary layer equations'. Together they form a unique fingerprint.

  • Cite this